Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 10, NWS North Platte, NE

March 24, 200926 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Mar 24, 2009, 2:41 AM MDT for 26 counties in Nebraska. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2009, 2:41 AM MDT (08:41 UTC)
Expired
Mar 24, 2009, 8:00 PM MDT
In force
17 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 240841
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 AM CDT TUE MAR 24 2009

...A POWERFUL SPRING BLIZZARD CONTINUES ACROSS THE CENTRAL PLAINS TODAY.

.AN INTENSE SLOW MOVING BLIZZARD WILL DRIFT ACROSS THE CENTRAL
PLAINS TODAY. HIGH WINDS WILL ACCOMPANY THE STORM BEFORE IT
WEAKENS LATE THIS AFTERNOON.

NEZ056>058-069-241645-
/O.NEW.KLBF.HW.W.0002.090324T0841Z-090325T0000Z/
DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...IMPERIAL
241 AM MDT TUE MAR 24 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

NORTHWEST WINDS WILL GRADUALLY INCREASE TO 35 TO 45 MPH THIS
MORNING AND CONTINUE STRONG THIS AFTERNOON. GUSTS TO 60 MPH ARE
LIKELY IN OPEN AREAS.

THE HIGH WINDS WILL DECREASE BY THIS EVENING AS THE STORM WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ007-010-027>029-038-059-070-071-241645-
/O.NEW.KLBF.WI.Y.0010.090324T0841Z-090325T0000Z/
BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS
341 AM CDT TUE MAR 24 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS WILL GRADUALLY INCREASE TO 3O TO 40 MPH THIS
MORNING AND CONTINUE STRONG DURING THE AFTERNOON. GUSTS TO 55 MPH
ARE LIKELY IN OPEN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
000 
WWUS73 KLBF 240857
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 AM CDT TUE MAR 24 2009

...A POWERFUL SPRING BLIZZARD CONTINUES ACROSS THE CENTRAL PLAINS
TODAY.

.AN INTENSE SLOW MOVING BLIZZARD WILL DRIFT ACROSS THE CENTRAL
PLAINS TODAY. HIGH WINDS WILL ACCOMPANY THE STORM BEFORE IT
WEAKENS LATE THIS AFTERNOON.

NEZ056>058-069-242100-
/O.CON.KLBF.HW.W.0002.000000T0000Z-090325T0000Z/
DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...IMPERIAL
257 AM MDT TUE MAR 24 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

NORTHWEST WINDS WILL GRADUALLY INCREASE TO 35 TO 45 MPH THIS
MORNING AND CONTINUE STRONG THIS AFTERNOON. GUSTS TO 60 MPH ARE
LIKELY IN OPEN AREAS.

THE HIGH WINDS WILL DECREASE BY THIS EVENING AS THE STORM
WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ007-010-027>029-038-059-070-071-242100-
/O.CON.KLBF.WI.Y.0010.000000T0000Z-090325T0000Z/
BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS
357 AM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS WILL GRADUALLY INCREASE TO 3O TO 40 MPH THIS
MORNING AND CONTINUE STRONG DURING THE AFTERNOON. GUSTS TO 55 MPH
ARE LIKELY IN OPEN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KLBF 241836
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
136 PM CDT TUE MAR 24 2009


NEZ056>058-069-250000-
/O.CAN.KLBF.HW.W.0002.000000T0000Z-090325T0000Z/
/O.EXA.KLBF.WI.Y.0010.000000T0000Z-090325T0000Z/
DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...IMPERIAL
1236 PM MDT TUE MAR 24 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON AND
EARLY EVENING BUT WILL MEET WIND ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ009-022>026-035>037-250000-
/O.EXA.KLBF.WI.Y.0010.000000T0000Z-090325T0000Z/
ROCK-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN-
INCLUDING THE CITIES OF...BASSETT...OSHKOSH...HYANNIS...MULLEN...
THEDFORD...DUNNING...ARTHUR...TRYON...STAPLETON
136 PM CDT TUE MAR 24 2009 /1236 PM MDT TUE MAR 24 2009/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON AND
EARLY EVENING BUT WILL MEET WIND ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ007-010-027>029-038-059-070-071-250000-
/O.CON.KLBF.WI.Y.0010.000000T0000Z-090325T0000Z/
BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS
136 PM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON AND
EARLY EVENING BUT WILL CONTINUE TO MEET WIND ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

POWER
000 
WWUS73 KLBF 242338
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT TUE MAR 24 2009

NEZ004>006-008-094-250200-
/O.EXB.KLBF.WI.Y.0010.000000T0000Z-090325T0200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE
638 PM CDT TUE MAR 24 2009 /538 PM MDT TUE MAR 24 2009/

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING...
DECREASING TO BELOW ADVISORY THRESHOLDS BY 9 PM CDT (8 PM MDT).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ007-009-010-022>029-035>038-056>059-069>071-250200-
/O.EXT.KLBF.WI.Y.0010.000000T0000Z-090325T0200Z/
BOYD-ROCK-HOLT-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-
WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
638 PM CDT TUE MAR 24 2009 /538 PM MDT TUE MAR 24 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING...
DECREASING TO BELOW ADVISORY THRESHOLDS BY 9 PM CDT (8 PM MDT).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SPRINGER
000 
WWUS73 KLBF 250100
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT TUE MAR 24 2009

NEZ004-005-022>024-035-036-056>059-069>071-094-250200-
/O.CAN.KLBF.WI.Y.0010.000000T0000Z-090325T0200Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-
DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
800 PM CDT TUE MAR 24 2009 /700 PM MDT TUE MAR 24 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WIND IN WESTERN AND SOUTHWEST NEBRASKA HAD DIMINISHED.

$$

NEZ006>010-025>029-037-038-250200-
/O.CON.KLBF.WI.Y.0010.000000T0000Z-090325T0200Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-
WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...STAPLETON...BROKEN BOW
800 PM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING...
DECREASING TO BELOW ADVISORY THRESHOLDS BY 9 PM CDT (8 PM MDT).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SPRINGER
000 
WWUS73 KLBF 250206
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT TUE MAR 24 2009


NEZ006>010-025>029-037-038-250315-
/O.EXP.KLBF.WI.Y.0010.000000T0000Z-090325T0200Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-
WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...STAPLETON...BROKEN BOW
906 PM CDT TUE MAR 24 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WIND IN CENTRAL AND NORTH CENTRAL NEBRASKA HAD DIMINISHED TO LESS
THAN 30 MPH SUSTAINED. GUST OF 35 TO 40 ARE STILL POSSIBLE THROUGH
10 PM CDT.

$$
SPRINGER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 23, 2:11 PM MDT, 12 hours 30 minutes earlier.

Area forecast discussion, Mar 23, 2:11 PM MDT, 12 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT MON MAR 23 2009
.SYNOPSIS...
H5 LOW SPINNING OVER NORTHEAST COLORADO AS SEEN IN WV. KLNX RADAR
HAS THUNDERSTORMS OVER THE NEBRASKA PANHANDLE.

&&

.DISCUSSION...
MODELS IN FAIR AGREEMENT IN NEAR TERM AND WILL CONTINUE TO USE A
BLEND FOR THE FORECAST. CHANGEOVER THIS MORNING IN THE PANHANDLE
IS ENCOURAGING AND 8 AMOUNTS IN MET GUIDANCE FOR VTN IS
IMPRESSIVE. COLD AIR HAS HELD OFF IN THE PANHANDLE 35057KT AT KAIA
IN MODERATE SNOW VISIBILITY 1/4SM...WILL BEGIN ITS PUSH AFTER 00Z.
TIGHT GRADIENT WILL CONTINUE BLIZZARD WARNING.TONIGHT. HAVE USED A
BLEND FOR THE FORECAST WITH NORTHWEST ZONES FAVORED TONIGHT AND
NORTHERN ZONES FAVORED ON TUESDAY. LESS THAN AN INCH OF
ACCUMULATION SOUTH TONIGHT INTO TUESDAY. SEVERE THREAT SHOULD
QUICKLY DIMINISH LATE THIS AFTERNOON WITH COLD FRONT PASSING
THROUGH KLNX RADAR AROUND 230PM. HAVE LOWERED LOWS TONIGHT WITH
COLD AIR ADVECTION ON THE BACKSIDE OF THE SYSTEM AND TEMPERATURES
OVER SOUTHWEST SD AND EASTERN WYOMING. NEXT FRONTAL BOUNDARY MOVES
ACROSS FORECAST AREA WED THURSDAY TIME FRAME HAVE RETAINED POPS.

IN THE EXTENDED THURSDAY THROUGH MONDAY FROPA THURSDAY TRACK OF
LOW OVER KANSAS HAS AGAIN SHIFTED NORTH AFFECTING WESTERN AND
NORTH CENTRAL NEBRASKA. GOOD FETCH OF MOISTURE OVER THE SOUTHERN
PLAINS AHEAD OF THE SYSTEM AND ADEQUATE COLD AIR BEHIND THE SYSTEM
FOR ANOTHER IN A SERIES OF SNOW PRODUCERS. HAVE UPPED POPS ACROSS
THE AREA AND LOWERED TEMPERATURES. SYSTEM WILL CARVE OUT A DEEP
TROUGH THROUGH CENTRAL CONUS WITH TEMPERATURES SLIGHTLY BELOW
NORMAL SATURDAY THROUGH MONDAY WITH POSSIBILITY FOR FAST MOVING
SHORTWAVES IN NORTHWEST FLOW BUT HAVE LEFT DRY FOR NOW.

&&

.AVIATION...
KLBF MVFR CONDITIONS TONIGHT WITH STRONG NORTHWEST WINDS
31020G30KT MAIN CONCERN. TEMPO GROUP FOR SNOW DUE TO LACK OF
CONFIDENCE WITH DRY AIR INTRUSION. KVTN WILL CONTINUE THROUGH THE
LATE AFTERNOON WITH THUNDERSTORMS AND MVFR CONDITIONS WILL
TRANSITION TO SNOW AND IFR CONDITIONS LATER TONIGHT WITH STRONG
WINDS 31025G35KT AND VISIBILITIES REDUCED IN MODERATE SNOW TO A
QUARTER MILE AT TIMES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL MIDNIGHT CDT/
11 PM MDT/ TONIGHT FOR NEZ027- 038-058-059-069>071.

TORNADO WATCH UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NEZ005>010-025>029-038-094.

BLIZZARD WARNING UNTIL 7 PM CDT /6 PM MDT/ TUESDAY FOR NEZ004-
005-022>024-035-094.

WINTER WEATHER ADVISORY UNTIL 7 PM CDT /6 PM MDT/ TUESDAY FOR
NEZ006-008-009-025-026-036-037-056-057.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...13
Hazardous weather outlook, Mar 23, 3:35 PM MDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT MON MAR 23 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-242145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
435 PM CDT MON MAR 23 2009 /335 PM MDT MON MAR 23 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A VERY STRONG SPRING STORM WILL MOVE SLOWLY ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA THROUGH THE REMAINDER OF TONIGHT. DEEP
SURFACE LOW PRESSURE WILL MOVE AHEAD OF THIS SYSTEM INTO THE
EASTERN DAKOTAS...ALLOWING STRONG WINDS AND COLD AIR TO MIGRATE OUT
OF THE PANHANDLE AND WESTERN SANDHILLS INTO THE REMAINDER OF
CENTRAL NEBRASKA. AS A RESULT RAIN SHOWERS IN THE EAST SHOULD
EVENTUALLY TURN OVER TO SNOW. A FEW THUNDERSTORMS MAY LINGER INTO
THE EARLY EVENING HOURS...BUT REMAIN BELOW SEVERE LIMITS.

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE...ESPECIALLY FOR AREAS
WEST OF A LINE FROM OSHKOSH THROUGH VALENTINE WHERE SNOWFALL
AMOUNTS IN EXCESS OF 6 INCHES ARE POSSIBLE...WITH THE HIGHEST
AMOUNTS IN THE NORTHWEST CLOSER TO 10 INCHES. STRONG NORTHWEST
WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH CAN ALSO BE
EXPECTED...REDUCING VISIBILITIES TO A HALF MILE OR LESS AT TIMES. A
BLIZZARD WARNING IS IN EFFECT FOR NORTHWEST NEBRASKA INTO THE
CENTRAL SANDHILLS WHERE THE COMBINATION OF MODERATE TO HEAVY
SNOWFALL RATES AND STRONG WIND WILL CREATE NEAR WHITE-OUT
CONDITIONS.

TRAVELING WILL BE VERY HAZARDOUS AS WELL AS MANY OUTDOOR
ACTIVITIES. ESPECIALLY VULNERABLE WILL THE RANCHING COMMUNITY
WITH SPRING CALVING UNDER WAY...TAKE STEPS NOW TO PREPARE FOR
THIS STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE STORM SYSTEM WILL CONTINUE TO BRING BLIZZARD CONDITIONS TO
NORTHWESTERN PORTIONS OF THE OUTLOOK AREA TUESDAY WITH SNOW
SPREADING EAST THROUGH THE DAY. STORM TOTAL SNOWFALL OF 7 TO 10
INCHES IS POSSIBLE NORTHWEST OF A VALENTINE THROUGH OSHKOSH.

ANOTHER STORM STORM SYSTEM MAY AFFECT THE OUTLOOK AREA THURSDAY
NIGHT THROUGH SATURDAY. THIS SYSTEM HAS THE POTENTIAL TO BECOME A
SIGNIFICANT WINTER STORM AND WILL NEED TO BE CLOSELY MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF THIS
AFTERNOON AND OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Mar 24, 1:21 AM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
221 AM CDT TUE MAR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     NON-TSTM WND GST 7 E GORDON              42.81N 102.07W
03/24/2009  M60 MPH          CHERRY             NE   DEPT OF HIGHWAYS

&&

CCOLE
Local storm report, Mar 24, 2:16 AM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 AM CDT TUE MAR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     NON-TSTM WND GST 7 E GORDON              42.81N 102.07W
03/24/2009  M60 MPH          CHERRY             NE   DEPT OF HIGHWAYS

&&

CCOLE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 6:13 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt62 min
Mar 23, 6:38 PM MDTSevere Thunderstorm WarningLBFBoyd37 min
Mar 24, 2:41 AM MDTHigh Wind WarningLBFChase, Deuel, Keith, Perkins10 hr

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.